Each product in the range was found to contain the same active ingredient
A court in Australia has ordered the company behind a number of Nurofen branded products to remove them from shelves over misleading claims.
The ruling affects a range of products that were said to treat specific types of pain, such as back pain and migraine pain.
However, the Federal Court in Australia has now found the Nurofen Specific Pain products were identical.
The proceedings against manufacturer Reckitt Benckiser (Australia) were commenced by the Australian Competition and Consumer Commission. The commission says "each product contains the same active ingredient, ibuprofen lysine 342mg, and is no more effective at treating the type of pain described on its packaging than any of the other Nurofen Specific Pain products".
Reckitt Benckiser will now have to remove the products from store shelves in Australia within three months. The must also publish corrective notices online and in newspapers, pay the ACCC's costs, and start a consumer protection compliance programme.
ACCC Chairman Rod Sims said, "truth in advertising and consumer issues in the health and medical sectors are priority areas for the ACCC, to ensure that consumers are given accurate information when making their purchasing decisions.
"Price sampling conducted by the ACCC before the proceedings were commenced indicated that the Nurofen Specific Pain products were being sold at retail prices almost double that of Nurofen’s standard ibuprofen products and the general pain relief products of its competitors," Mr Sims added.